Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Seattle, WA

February 27, 2021

NWS Seattle, WA issued this small craft advisory at Feb 27, 2021, 8:38 PM PST. It took effect at Feb 28, 2021, 7:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2021, 8:38 PM PST (04:38 UTC)
In effect from
Feb 28, 2021, 7:00 AM PST
Expired
Feb 28, 2021, 2:22 PM PST
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

967 
WHUS76 KSEW 280438
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
838 PM PST Sat Feb 27 2021

PZZ133-281245-
/O.NEW.KSEW.SC.Y.0050.210228T1500Z-210301T0200Z/
Northern Inland Waters Including The San Juan Islands-
838 PM PST Sat Feb 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST SUNDAY...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 7 AM to 6 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-281245-
/O.NEW.KSEW.SC.Y.0050.210228T1500Z-210301T0200Z/
Admiralty Inlet-
838 PM PST Sat Feb 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 7 AM to 6 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-281245-
/O.NEW.KSEW.SC.Y.0050.210228T1500Z-210301T0000Z/
Puget Sound and Hood Canal-
838 PM PST Sat Feb 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 7 AM to 4 PM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-281245-
/O.EXT.KSEW.SC.Y.0049.000000T0000Z-210301T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
838 PM PST Sat Feb 27 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South to southwest winds 15 to 25 kt. Seas around 10 ft
  through midnight.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-281200-
/O.CON.KSEW.SC.Y.0049.000000T0000Z-210228T1200Z/
Grays Harbor Bar-
838 PM PST Sat Feb 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...Combined seas 10 to 12 feet subsiding to 6 to 8 feet on 
  Sunday. Bar conditions rough becoming moderate on Sunday. 
  Maximum ebb currents will occur around 445 PM today and 515 AM 
  Sunday. The afternoon ebb will be strong. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
3 follow-up statements
331 
WHUS76 KSEW 281031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
231 AM PST Sun Feb 28 2021

PZZ110-281145-
/O.CAN.KSEW.SC.Y.0049.000000T0000Z-210228T1200Z/
Grays Harbor Bar-
231 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions on the bar are easing to moderate, with combined seas 6
to 8 feet.

$$

PZZ134-281845-
/O.EXT.KSEW.SC.Y.0050.210228T1500Z-210301T0300Z/
Admiralty Inlet-
231 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WHAT...Southeast winds 15 to 20 kt increasing this morning with
  frequent gusts to 25 kt today.

* WHERE...Admiralty Inlet.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-281845-
/O.EXT.KSEW.SC.Y.0050.210228T1500Z-210301T0300Z/
Puget Sound and Hood Canal-
231 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-281845-
/O.CON.KSEW.SC.Y.0049.000000T0000Z-210301T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
231 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...Seas 9 to 10 ft at 12 seconds early this morning. South
  winds 15 to 25 kt today and tonight.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-281845-
/O.CON.KSEW.SC.Y.0050.210228T1500Z-210301T0200Z/
Northern Inland Waters Including The San Juan Islands-
231 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 6 PM PST THIS EVENING...

* WHAT...Southeast wind 10 to 20 kt with frequent gusts to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 7 AM this morning to 6 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
022 
WHUS76 KSEW 281642
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
842 AM PST Sun Feb 28 2021

PZZ150-153-156-170-173-176-010045-
/O.CON.KSEW.SC.Y.0049.000000T0000Z-210301T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
842 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-010045-
/O.CON.KSEW.SC.Y.0050.000000T0000Z-210301T0200Z/
Northern Inland Waters Including The San Juan Islands-
842 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* WHAT...Southeast wind 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-010045-
/O.CON.KSEW.SC.Y.0050.000000T0000Z-210301T0300Z/
Admiralty Inlet-
842 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-010045-
/O.CON.KSEW.SC.Y.0050.000000T0000Z-210301T0300Z/
Puget Sound and Hood Canal-
842 AM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* WHAT...South winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
555 
WHUS76 KSEW 282222
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
222 PM PST Sun Feb 28 2021

PZZ133-282330-
/O.CAN.KSEW.SC.Y.0050.000000T0000Z-210301T0200Z/
Northern Inland Waters Including The San Juan Islands-
222 PM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds expected to remain below advisory levels.

$$

PZZ134-135-282330-
/O.CAN.KSEW.SC.Y.0050.000000T0000Z-210301T0300Z/
Admiralty Inlet-Puget Sound and Hood Canal-
222 PM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds expected to remain below advisory levels.

$$

PZZ150-153-156-170-173-176-010630-
/O.EXT.KSEW.SC.Y.0049.000000T0000Z-210302T0100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
222 PM PST Sun Feb 28 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PST MONDAY...

* WHAT...South winds 15 to 25 kt. Northwest swell building to 10
  feet at 13 seconds on Monday.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 5 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 7:39 PM PST, 59 minutes earlier.

Area forecast discussion, Feb 27, 7:39 PM PST, 59 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
739 PM PST Sat Feb 27 2021

.UPDATE...The only changes to the forecast this evening were
marine related (issuing small craft advisories)-everything else is
in decent shape.

In the mid and upper levels of the atmosphere this evening, a
ridge of high pressure continues to nose into the PNW from the
Pacific, with moisture and cloud cover spilling overtop of it and
into the local area. Although the influence of the upper level
ridge would argue for larger-scale subsidence, a very weak warm
front (if you can really even call it that-the more organized
portion of it looks to reside up along the BC Coast, closer to the
robust parent low in the Gulf of Alaska) will make for increasing
rain chances across the local area. In fact, local radar imagery
is already picking up on precipitation- extending roughly from
the far northern portion of area and S/SW through the Strait and
along the Coast. Light rain (and mountain snow) will continue to
spread inland overnight, gradually decreasing in coverage through
Sunday morning. The Passes will likely pick up a few inches of new
snow-still looking like 3 to 6 inches.

The ridge off the Pacific will be pushed across the area through
the day tomorrow, but will dampen as it does so. A deepening
trough will begin to take its former place across the Pacific as
this occurs, with another frontal system expected to approach the
area towards Monday. Still expect this trough to split early next
week, with the approaching frontal system for Monday rapidly
weakening as it moves closer to shore. Previous discussion follows
with an updated marine and aviation section.

Kovacik

&&

.PREV DISCUSSION... /issued 249 PM PST Sat Feb 27 2021/

.SYNOPSIS...Periods of lowland rain and mountain snow will
continue through mid- week with seasonal temperatures. A pattern
change late in the week could lead to a brief period of above
average temperatures and a return of persistent wet weather to
Western Washington.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Weak system continues to
approach the Northwest Coast this afternoon. Mid to upper level
clouds are increasing across the area and partly cloudy skies will
become overcast in the next 2 to 3 hours across the entire area.
Light precipitation remains on track to spread across the region
this evening and into tonight, with lowland rain and mountain snow
expected. The Cascade passes will generally see light amounts of
3 to 6 inches with this system through Sunday afternoon before a
brief break in precipitation. While rain will give way to
scattered showers on Sunday, additional rounds of light lowland
rain and mountain snow will be the story through midweek, as
ensemble guidance is in decent agreement in a split-flow upper air
pattern setting up Monday - Tuesday, with an upper low diving
south into the California Coast and quasi-zonal flow over the
northwest with the northern branch of the jet. Subtle disturbances
will drive POPs through the end of the period with generally
light rain and snow amounts expected. Hazardous winds look to not
be a factor with any of these disturbances.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...An active pattern will
remain  in place for the northwest through the end of the period,
as ensemble guidance is in reasonable agreement in quasi-zonal
flow transitioning to southwesterly flow by the Thursday - Friday
timeframe. The overall upper air patten will amplify as a large
ridge axis builds over the Great Basin and a large upper level low
digs out of the Gulf of Alaska. There remains some variance
regarding the placement of the ridge axis that keeps a fair amount
of uncertainty in the forecast for the Thursday - Saturday
timeframe. A more easterly oriented ridge axis will be conducive
for wet and active weather across the region, while a more
westerly solution will favor slightly warmer and drier conditions.
This will be the main detail to monitor in the forecast as this
will have ramifications on the resultant weather Thursday through
the weekend.

Pullin

&&

AVIATION...With the exception of HQM, all TAF sites have hung onto
VFR ceilings/conditions this evening ahead of a weak weather
system. Light rain will continue to spread eastward across the
area through the overnight hours. Accompanying the light rain will
be MVFR ceilings, so the 06z TAF update will reflect the timing of
the rain at each site and the corresponding ceiling drop. Ceilings
may then have a hard time recovering through the day tomorrow even
as light rain subsides. May see a return to VFR towards the end of
the daylight hours Sunday. Winds will be benign through the
period-out of the south under 10kts.

KSEA...VFR ceilings will lower to MVFR towards midnight as light
rain moves into the area. Light rain will subside Sunday morning,
with ceilings struggling to recover back to VFR thru much of the
day. Winds out of the S generally 5-8kts.

Kovacik

&&

.MARINE...The only change this evening was to issue a Small Craft
Advisory for the Northern Inland Waters, Puget Sound, and
Admiralty Inlet beginning at 15z (7AM) Sunday as south winds
increase to around 21kts to extend the Small Craft Advisory for
the Coastal Waters through Sunday afternoon. The previous
discussion below highlights the rest of the forecast well:

Surface ridge shifts east of the Cascades tonight as a
weak warm front and associated surface trough move in the coastal
waters. Low level southerly flow with this system should be enough
for advisory level winds for the coastal waters and portions of
the inland waters by Sunday afternoon. A series of weak systems
will affect the waters through the middle of next week.

Seas of 11 or 12 feet over the coastal waters tonight will fall
below 10 feet on Sunday.

Kovacik/27

&&

.HYDROLOGY...Rainfall amounts will remain light through most of
this week, therefore river flooding is not expected. While a
flooding threat is not currently in the forecast for late
week/next weekend, will need to monitor the pattern as a period
of southwesterly flow is possible.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 AM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 4 AM PST Sunday for Grays Harbor Bar.

     Small Craft Advisory from 7 AM to 6 PM PST Sunday for Admiralty
     Inlet-Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory from 7 AM to 4 PM PST Sunday for Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.